MAUDE Adverse Event Report: GYRUS ACMI, INC. CUTTING LOOP (12/PK)

GYRUS ACMI, INC. CUTTING LOOP (12/PK)
Model Number MLE-24-012
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to the service center for evaluation; however, the device evaluation is still pending.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
As reported, during a hysteroscopic resection therapeutic procedure, upon activation in the patient, could hear sparking from inside the patient and could smell burning of plastic.The electrode was immediately removed and replaced.The case was successfully completed with a new electrode.There was no patient harm, no user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection.Visual inspection found the electrode guiding tube and fork tubes were bent.The cutting loop was charred, and its distal insulation tubes melted.However, the shaft and its proximal end appeared to be intact and fit securely into dac active connector.The electrode was then checked with a test generator esg-400 together with the working element eiwe, and dac active cable.Olympus observed the electrode generated monopolar energy output at the cutting loop without an issue.There was no arcing or burning smell at distal tip during activation.Based on the evaluation findings, the reported complaint of sparking was not confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the observed failure is a known phenomenon caused by putting the distal end through excessive stress resulting in physical damage.The event can be prevented by following the instructions for use which state: "keep the distal tip of any electrode or cutting loop in the field of view at all times." olympus will continue to monitor field performance for this device.

Brand Name
CUTTING LOOP (12/PK)
Common Device Name
CUTTING LOOP
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
9600 louisiana avenue north
brooklyn park, MN 55445
5082077661
MDR Report Key15089876
Report Number3005975494-2022-00015
Device Sequence Number5101786
Product Code HIH
UDI-Device Identifier00821925036413
UDI-Public00821925036413
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMLE-24-012
Device Lot NumberKR195558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown